Volume 35, Issue 4
Extended Levenberg-Marquardt Method for Composite Function Minimization

Jianchao Huang ,  Zaiwen Wen and Xiantao Xiao

10.4208/jcm.1702-m2016-0699

J. Comp. Math., 35 (2017), pp. 529-546.

Preview Full PDF BiBTex 2 434
  • Abstract

In this paper, we propose an extended Levenberg-Marquardt (ELM) framework that generalizes the classic Levenberg-Marquardt (LM) method to solve the unconstrained minimization problem min ρ(r(x)), where r : $\mathbb{R}^n$ → $\mathbb{R}^m$ and ρ : $\mathbb{R}^m$ → $\mathbb{R}$. We also develop a few inexact variants which generalize ELM to the cases where the inner subproblem is not solved exactly and the Jacobian is simplified, or perturbed. Global convergence and local superlinear convergence are established under certain suitable conditions. Numerical results show that our methods are promising.

  • History

Published online: 2017-08

  • AMS Subject Headings

65K05, 90C30, 90C53.

  • Cited by